Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 85, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 1, 2022, 8:15 PM CDT for Cole County, Missouri. It took effect at Jun 2, 2022, 6:30 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2022, 8:15 PM CDT (01:15 UTC)
- In effect from
- Jun 2, 2022, 6:30 AM CDT
- Expired
- Jun 2, 2022, 12:56 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 17.84 ft at Jun 2, 2022, 6:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
183
WGUS43 KLSX 020115
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
815 PM CDT Wed Jun 1 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Moreau River near Jefferson City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-031315-
/O.NEW.KLSX.FL.W.0085.220602T1130Z-220604T0140Z/
/JCMM7.1.ER.220602T1130Z.220602T1800Z.220602T1939Z.NO/
815 PM CDT Wed Jun 1 2022
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Moreau River near Jefferson City.
* WHEN...From Thursday morning to Friday evening.
* IMPACTS...At 18.0 feet, Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16
river miles upstream of the gage.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Wednesday the stage was 11.4 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 18.1 feet early tomorrow
afternoon. It will then fall below flood stage early tomorrow
afternoon.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Moreau River
Jefferson City 17.0 11.4 17.3 6.2 3.3 2.5 2.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$
Byrd2 follow-up statements
882
WGUS83 KLSX 021339
FLSLSX
Flood Statement
National Weather Service St Louis MO
839 AM CDT Thu Jun 2 2022
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Missouri...
Moreau River near Jefferson City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-032330-
/O.EXT.KLSX.FL.W.0085.000000T0000Z-220603T2321Z/
/JCMM7.N.ER.220602T0712Z.220602T1115Z.220602T1721Z.NO/
839 AM CDT Thu Jun 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Moreau River near Jefferson City.
* WHEN...Until tomorrow evening.
* IMPACTS...At 18.0 feet, Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16
river miles upstream of the gage.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Thursday the stage was 17.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 AM CDT Thursday was 17.8 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 2.3 feet Tuesday
morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Moreau River
Jefferson City 17.0 17.8 6.0 3.2 2.5 2.3 2.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$
Pfahler488
WGUS83 KLSX 021756
FLSLSX
Flood Statement
National Weather Service St Louis MO
1256 PM CDT Thu Jun 2 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moreau River near Jefferson City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC051-021900-
/O.CAN.KLSX.FL.W.0085.000000T0000Z-220602T1756Z/
/JCMM7.N.ER.220602T0712Z.220602T1115Z.220602T1451Z.NO/
1256 PM CDT Thu Jun 2 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* ADDITIONAL DETAILS...
- At 12:30 PM CDT Thursday the stage was 15.1 feet.
- Forecast...The river is expected to rise to a crest of 16.9
feet this afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Moreau River
Jefferson City 17.0 15.1 6.0 3.2 2.5 2.3 2.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$
PfahlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:23 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 1, 6:23 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 623 PM CDT Wed Jun 1 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 236 PM CDT Wed Jun 1 2022 The cold pool left behind from showers and thunderstorms that occurred this morning has left much of CWA cool and mostly stable near the surface, with the exception of southeastern MO and southwestern IL where modest insolation has acted to modify the cold pool. However, the composite outflow from the morning showers and thunderstorms has surged well south of the CWA, reaching far southeastern IL to northern AR this afternoon. As a result, earlier concerns of strong to severe thunderstorms have diminished across the CWA, well to the north of this outflow where MLCAPE remains limited. Scattered showers and thunderstorms are still expected to develop late this afternoon through the evening, primarily along and south of the actual slow- moving synoptic cold front bisecting the CWA this afternoon (mainly southeastern MO/southwestern IL) with SBCAPE and MUCAPE exceeding 1000 to near 2000 J/kg across these locations and a mid- level perturbation/MCV currently over KS/OK progged to propagate eastward over MO. Weak mid-level height falls/ascent leading an upper-level trough traversing the Midwest tonight into Thursday, may be able to induce a few additional showers near the reflection of the cold front at 850-hPa advancing slowly eastward, but instability should wane through the first half of the night, limiting the potential for thunderstorms beyond that point. A few showers could linger into Thursday morning across southeastern MO and southwestern IL, but as the 850-hPa front exits and low-level northwesterly CAA occurs, a seasonably cool and drier airmass is anticipated to entrench the region. Although most clouds should exit through the morning, scattered to broken diurnal cumulus and stratocumulus could continue into the afternoon. With the CAA and clouds interrupting some insolation, high temps are forecast to only generally warm into the mid-70s F. Pfahler .LONG TERM... (Friday through Next Wednesday) Issued at 236 PM CDT Wed Jun 1 2022 The surface/low-level anticyclone will remain positioned across the mid-Mississippi River Valley on Friday, anchoring the seasonably cool airmass to the region. However, this airmass will become modified by plentiful insolation on Friday with temps returning to near average. By Saturday, upper-level flow is expected to become quasi-zonal and be navigated by the first member of a series of mid- level shortwave troughs arriving late Saturday. Initially, this shortwave trough will act to quickly shunt the anticyclone to the east of the area, marking the onset of generally southerly low-level flow channeling advection of warm air and Gulf of Mexico moisture into the Midwest. Low-level WAA and modest ascent associated with the shortwave trough should lead to development of showers and thunderstorms Saturday evening that may continue through the night. Global model guidance are in better agreement on the overall large- scale pattern through the end of the weekend into next week, advertising continued upper-level quasi-zonal flow traversed by the series of mid-level shortwave troughs. However, there is discrepancy involving the number and exact timing of these shortwave troughs. A baroclinic zone is also anticipated to press southward to near the CWA by Sunday, subsequently oscillating with the passage of each shortwave trough. Along and south of the baroclinic zone, a warm and moist airmass will likely exist. This airmass could also potentially be unstable as one or more EML plumes attempt to edge into the Midwest and daytime heating occurs each day. Therefore, the active thunderstorm pattern across the region possibly beginning late Saturday is favored to persist into next week, with opportunities for showers and thunderstorms largely tied to the passage of each shortwave trough. There is also some uncertainty in temps Sunday onward, as NBM interquartile high temp ranges spanning 10 F. These ranges capture variability among guidance in both the position of the baroclinic zone each day along with the influence of clouds and precip, which will have large impact on temps. Pfahler && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 615 PM CDT Wed Jun 1 2022 Rain chances have continued to dwindle across the region, but brief showers still can't be ruled out at local terminals through the first half of tonight. The same weather system responsible for these showers will also keep mostly MVFR ceilings over local terminals through around midnight, with the exception being KUIN where confidence is higher in VFR ceilings through the period. For the other local terminals (KJEF, KCOU, KSUS, KSTL, and KCPS), we could see ceilings bounce around between MVFR and VFR before they become predominantly VFR later tonight. While the timing of VFR conditions in the TAFs reflects when confidence is greatest in the timing of such conditions, I wouldn't be surprised to see them occur and hour sooner or later. Ceilings will continue to improve through the morning and day tomorrow, with winds remaining light and out of the northwest. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 1, 2:48 PM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 248 PM CDT Wed Jun 1 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-022000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 248 PM CDT Wed Jun 1 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this afternoon into tonight, mainly across southeastern Missouri and southwestern Illinois. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms across the region late Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Pfahler
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:32 PM CDT | River Flood Warning | LSX | Marion | 71 hr |
| Jun 2, 6:41 AM CDT | River Flood Warning | LSX | Lincoln | 26 hr |
| Jun 2, 9:06 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Jun 2, 1:04 PM CDT | River Flood Warning | LSX | Callaway, Osage | 4 days |
| Jun 2, 3:21 PM CDT | River Flood Warning | LSX | Cole, Osage | 25 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.